MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HARMONIC ACE

INTUITIVE SURGICAL, INC NONE; HARMONIC ACE
Model Number 400272-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The harmonic ace instrument was analyzed and found to have a broken curved blade.Broken piece, approximately 0.27"" x 0.10"" was returned.No material appeared to be missing as the broken assembly was pieced back together.The complaint regarding broken jaw was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.The probable root cause of the broken blade is attributed to use conditions.Broken blades result from blade scratches and damage caused by contact with other instruments or other hard/metal objects (e.G., staples, clips, etc.) during use while the instrument is activated.Blade fractures propagate from initial contact sites due to the ultrasonic vibration of the harmonic ace blade, leading to eventual/premature failure (e.G., scratches and damage result in cracks, which then result in broken blades).
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the harmonic ace had broken tip.There was no allegation of fragment fallen inside the patient.The customer used a backup instrument of the same kind to continue.The procedure was completing as planned with no reported injury.

Brand Name
NONE
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24450292
Report Number2955842-2026-10759
Device Sequence Number13254034
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)L90211111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-03
Device Catalogue Number400272
Device Lot NumberL90211111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown